Alert archive / New York / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 103, NWS New York, NY

September 14, 2011Orange County, New York; Passaic County, New Jersey

NWS New York, NY issued this severe thunderstorm warning at Sep 14, 2011, 11:58 PM EDT for Orange County, New York; Passaic County, New Jersey. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 14, 2011, 11:58 PM EDT (03:58 UTC)
Expired
Sep 15, 2011, 12:40 AM EDT
In force
42 min
Issued by
NWS New York, NY
Area
Storm-based polygon

Counties Passaic County, NJ, Orange County, NY

The radar

The Albany radar (KENX), 138 km from the middle of the area, began a volume at 03:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 15, 12:08 AM EDTTSTM WND DMGWarwick, NYTREE LIMB DOWN ON WIRES ON OAKLAND AVE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 4.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2011-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 853 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2011-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
853 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1044 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

505 
WUUS51 KOKX 150358
SVROKX
NJC031-NYC071-150445-
/O.NEW.KOKX.SV.W.0103.110915T0358Z-110915T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
1158 PM EDT WED SEP 14 2011

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PASSAIC COUNTY IN NORTHEAST NEW JERSEY...
  ORANGE COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 1245 AM EDT...

* AT 1155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM PORT JERVIS TO UNIONVILLE TO GREENWOOD LAKE...OR ALONG A LINE
  EXTENDING FROM PORT JERVIS TO 9 MILES WEST OF WARWICK TO WARWICK...
  AND MOVING NORTHEAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  FLORIDA...OTISVILLE...CHESTER...MONROE...HARRIMAN...MIDDLETOWN...
  GOSHEN AND WEST POINT

LAT...LON 4147 7476 4151 7470 4151 7448 4159 7438
      4147 7415 4135 7396 4132 7398 4110 7432
      4115 7442 4119 7438 4135 7471 4138 7471
      4141 7475 4146 7476
TIME...MOT...LOC 0358Z 236DEG 23KT 4140 7469 4130 7449
          4121 7430

$$
2 follow-up statements
346 
WWUS51 KOKX 150423
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1223 AM EDT THU SEP 15 2011

NJC031-150430-
/O.CAN.KOKX.SV.W.0103.000000T0000Z-110915T0445Z/
PASSAIC NJ-
1223 AM EDT THU SEP 15 2011

...THE SEVERE THUNDERSTORM WARNING FOR PASSAIC COUNTY IS CANCELLED...

LAT...LON 4151 7453 4151 7448 4159 7438 4147 7415
      4135 7396 4132 7398 4119 7419 4128 7441
      4136 7445 4143 7460
TIME...MOT...LOC 0420Z 236DEG 23KT 4148 7453 4138 7433
          4129 7414

$$

NYC071-150445-
/O.CON.KOKX.SV.W.0103.000000T0000Z-110915T0445Z/
ORANGE NY-
1223 AM EDT THU SEP 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT
FOR ORANGE COUNTY...

AT 1217 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OTISVILLE TO FLORIDA TO HARRIMAN...OR ALONG A LINE
EXTENDING FROM 7 MILES WEST OF MIDDLETOWN TO GOSHEN TO MONROE...
MOVING NORTHEAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KIRYAS
JOEL...CENTRAL VALLEY...HIGHLAND MILLS...SCOTCHTOWN...WEST POINT...
WASHINGTONVILLE...FORT MONTGOMERY AND MAYBROOK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4151 7453 4151 7448 4159 7438 4147 7415
      4135 7396 4132 7398 4119 7419 4128 7441
      4136 7445 4143 7460
TIME...MOT...LOC 0420Z 236DEG 23KT 4148 7453 4138 7433
          4129 7414

$$
105 
WWUS51 KOKX 150440
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1240 AM EDT THU SEP 15 2011

NYC071-150449-
/O.CAN.KOKX.SV.W.0103.000000T0000Z-110915T0445Z/
ORANGE NY-
1240 AM EDT THU SEP 15 2011

...THE SEVERE THUNDERSTORM WARNING FOR ORANGE COUNTY IS CANCELLED...

THE STORM HAS WEAKENED...THEREFORE THE SEVERE THUNDERSTORM WARNING 
HAS BEEN CANCELLED.

LAT...LON 4151 7453 4151 7448 4159 7438 4147 7415
      4135 7396 4132 7398 4119 7419 4128 7441
      4136 7445 4143 7460
TIME...MOT...LOC 0439Z 236DEG 23KT 4155 7440 4145 7420
          4136 7401

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 11:51 PM EDT, 7 minutes earlier.

Area forecast discussion, Sep 14, 11:51 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1151 PM EDT WED SEP 14 2011

.SYNOPSIS...
A FRONT REMAINS NEARLY STATIONARY OVER THE TRI STATE AREA TONIGHT.
A STRONG COLD FRONT THEN PASSES THROUGH ON THURSDAY...WITH HIGH
PRESSURE BUILDING IN BEHIND IT THURSDAY NIGHT INTO EARLY NEXT
WEEK. THE HIGH MOVES OFFSHORE FROM TUESDAY INTO WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AREA OF SHOWERS AND THUNDERSTORMS ACROSS WESTERN NJ/EASTERN PA
WILL TRACK NE INTO THE LOWER HUDSON VALLEY THROUGH 2AM. STILL HAVE
DECENT SFC BASED INSTABILITY AS WELL AS ELEVATED INSTABILITY
ACROSS THE AREA...SO SEE NO REASON WHY THIS ACTIVITY WILL
DIMINISH. HAVE INCREASED POPS TO LIKELY ACROSS NW ZONES ALTHOUGH
MAY HAVE MADE THIS AREA SLIGHTLY LARGER THAN IT SHOULD BE. MOST
OF WESTERN ORANGE COUNTY SHOULD RECEIVE MEASUREABLE PRECIP. HAVE ALSO
EXTENDED SCHC POPS ACROSS THE AREA THROUGH 09Z WITH FORECAST
MODELS SUGGESTING THAT INSTABILITY REMAINS IN PLACE WHILE SLOWLY
WEAKENING OVERNIGHT AS COLD FRONT SLOWLY SINKS TO THE SE.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
A VIGOROUS UPPER TROUGH MOVING THROUGH THE GREAT LAKES WILL HELP
PUSH A COLD FRONT THROUGH THE AREA ON THURSDAY. A STRONG SHOT OF
MUCH COOLER AIR AND GUSTY WINDS CAN BE EXPECTED RIGHT BEHIND THE
FRONTAL PASSAGE. CONSIDERING THE STRENGTH OF THE COLD FRONT AND
TIMING OF PASSAGE IN THE MIDDAY/AFTERNOON HOURS...LOOKS LIKE WE
BUILD ENOUGH INSTABILITY FOR A MENTION OF ISOLATED
THUNDERSTORMS...BUT THUNDERSTORMS WOULD LIKELY OCCUR RIGHT AHEAD
AND ALONG THE FRONT. MODELS AGREE THAT THE BULK OF RAINFALL
OUTSIDE OF ANY CONVECTION OCCURS BEHIND THE FRONT IN A MORE STABLE
AIRMASS. LOOKS LIKE WE FALL SHORT OF WIND ADVISORY CRITERIA
THURSDAY AFTERNOON...BUT THIS WILL NEED TO BE WATCHED. TOOK A
BLEND OF MAV AND NAM MOS FOR HIGHS. IT'S A TRICKY CALL...OWING
MAINLY TO THE TIMING OF THE COLD FRONT AND CLOUDS THAT PRECEDE IT.

THE COLD FRONT EXITS TO THE EAST OF THE ENTIRE CWA BY 00Z FRIDAY
WITH ANY LINGERING SHOWERS ENDING EARLY IN THE EVENING. SKIES CLEAR
OUT...AND WINDS DIMINISH THROUGH THE NIGHT. OVERNIGHT LOWS WILL
AVERAGE AROUND 10-15 DEGREES BELOW NORMAL.

THERE IS A HIGH RISK OF RIP CURRENTS ALONG ATLANTIC OCEAN FACING
BEACHES DUE TO SWELLS FROM TC MARIA.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
ZONAL FLOW ALOFT DEVELOPS OVER REGION FRIDAY AS AN UPPER LEVEL LOW
MOVES INTO THE CANADIAN MARITIMES. THIS WILL PUSH STRONG SURFACE
HIGH PRESSURE EASTWARD FROM THE GREAT LAKES INTO THE NORTHEAST CONUS
FRIDAY INTO SATURDAY. ZONAL FLOW WEAKENS DURING THE LATTER PART OF
THE WEEKEND...ALLOWING THE HIGH TO REMAIN OVER THE REGION SUNDAY AND
MONDAY BEFORE ITS PUSHES OFFSHORE TUESDAY.  THIS WILL RESULT IN AN
EXTENDED PERIOD OF DRY WEATHER THROUGH TUESDAY.

HIGH TEMPS RUNNING 5 TO 10 DEGREES BELOW NORMAL EXPECTED FRIDAY
THROUGH SUNDAY UNDER STRONG COOL ADVECTION FROM THE HIGH TO OUR
WEST. HIGHS RANGE FROM THE LOW 60S OVER INTERIOR SECTIONS FRIDAY TO
THE UPPER 60S OVER THE NYC METRO. VERY CHILLY OVERNIGHT LOWS FRIDAY
NIGHT OVER THE LOWER HUDSON VALLEY...INTERIOR CT AND THE PINE
BARRENS...WHERE TEMPS WILL DROP INTO THE UPPER 30S TO AROUND 40.
SLOW WARMING TREND SATURDAY INTO SUNDAY WITH TEMPS A COUPLE OF
DEGREES WARMER EACH DAY. 1000-500MB THICKNESS BEGINS TO INCREASE
MONDAY WITH THE HIGH OVERHEAD...THEN RETURN FLOW DEVELOPS TUESDAY
WITH THE HIGH MOVING OFFSHORE. HIGH TEMPS WILL APPROACH NORMAL
MONDAY/TUESDAY...WITH LOWS A FEW DEGREES BELOW NORMAL.

NEXT CHANCE FOR ANY RAINFALL IS TUESDAY NIGHT...WHEN A WARM FRONT
APPROACHES FROM THE SOUTHWEST. THIS FRONT MIGHT BYPASS THE REGION TO
THE WEST...SO POPS ARE LIMITED TO SLIGHT CHANCE. A COLD FRONT
APPROACHES FROM THE WEST MIDWEEK...BUT MODELS DIFFER STRONGLY ON THE
STRENGTH OF ITS ASSOCIATED UPPER TROUGH THAT DIGS INTO THE OHIO
VALLEY BEHIND THE SURFACE FRONT. CONTINUED SLIGHT CHANCE POPS
WEDNESDAY AND WEDNESDAY NIGHT. TEMPS SLIGHTLY ABOVE NORMAL WEDNESDAY
WITH A WARM AIRMASS RETURNING TO THE REGION.

&&

.AVIATION /03Z THURSDAY THROUGH MONDAY/...
A COLD FRONT APPROACHES FROM THE NW TONIGHT...THEN CROSSES THE AREA
THURSDAY.

PRIMARILY VFR THROUGH THE TAF PERIOD. MONITORING AREA OF SHRA/TSRA
THAT IS DIMINISHING IN COVERAGE OVER EAST CENTRAL PA. CURRENTLY
APPEARS ON TRACK TO REACH FAR NW TERMINALS AROUND MIDNIGHT. HAVE
PUT A TEMPO FOR SHRA W/ A CB IN KSWF TAF TO REFLECT. STILL ENOUGH
UNCERTAINTY AS TO WHETHER WILL HOLD TOGETHER ENOUGH TO SUPPORT
THUNDER...SO HAVE NOT PUT IN A TS FOR NOW.

PATCHY FOG POSSIBLE AT ALL BUT KLGA AND KJFK OVERNIGHT...WITH
PROBABLE AREAS OF MVFR VISIBILITIES...WITH BEST CHANCE FOR MVFR
KHPN AND KGON. VERY LOW CHANCE OF IFR STRATUS COASTAL TERMINALS
OVERNIGHT - AROUND 10 PERCENT. SOME UNCERTAINTY WITH TIMING OF
COLD FRONT THURSDAY...WITH BEST CHANCE OF SHRA WITH AND A FEW
HOURS AFTER IT/S PASSAGE. FOR NOW GOING WITH LOW END VFR CEILINGS
WITH SHRA...BUT WOULD NOT BE SURPRISED IF THERE WERE SOME PATCHY
MVFR CEILINGS. CEILINGS LIFT LATE THURSDAY AFTERNOON/EARLY
THURSDAY EVENING.

WINDS SLOWLY BECOMING LIGHT AND VARIABLE THIS EVENING...HAVE
DELAYED ON SET OF THIS AT CITY AND COASTAL TERMINALS BASED ON
LATEST TRENDS IN OBSERVATIONS AND GUIDANCE. WINDS INCREASE AT
COASTAL TERMINALS TO 5-10 KT OUT OF THE SW A FEW HOURS AHEAD OF
THE FRONT LATE THURSDAY MORNING/EARLY THURSDAY AFTERNOON. ALL
TERMINALS SHOULD BECOME W 5-10 KT WITH THE FRONT...THEN NW AROUND
10 KT IMMEDIATELY AFTER IT/S PASSAGE. WINDS INCREASE TO 10-15KT
WITH GUSTS OF 20-25 KT WITHIN A COUPLE OF HOURS AFTER THE FRONT
MOVES THROUGH. CITY TERMINALS SHOULD SEE WINDS INCREASE FURTHER TO
15-20G25-30KT BY EARLY THURSDAY EVENING.

OUTLOOK FOR 00Z FRIDAY THROUGH MONDAY...

THURSDAY NIGHT...SUB-VFR IN SHRA/TSRA EARLY THURSDAY EVENING.
GUSTY NW WINDS.

FRIDAY...VFR WITH GUSTY NW WINDS.

FRIDAY NIGHT-MONDAY...VFR.

&&

.MARINE...
SCA HAS BEEN POSTED FOR THURSDAY AFTERNOON AND NIGHT WITH GUSTY
WINDS BEHIND A COLD FRONT...THAT WILL BE ENTERING THE WATERS EARLY
IN THE AFTERNOON. COULD BE A GUST OR TWO NEAR GALE FORCE AS
WELL...BUT WILL LET LATER SHIFTS UPGRADE IF NECESSARY. STRONGEST
GUSTS LIKELY WOULDN'T LAST FOR A VERY LONG PERIOD.

WAVEWATCH CONTINUES TO BUILD SEAS DUE TO SWELL TOO QUICKLY. FEEL
THAT BY THE TIME WE CAN GET TO 5 FT ON THE OCEAN...WE'LL HAVE GUSTS
OVER 25KT ANYWAY.

POTENTIAL SMALL CRAFT ADVISORY WINDS/SEAS CONTINUE FRIDAY AND FRIDAY
EVENING WITH THE REGION UNDER A STRONG PRESSURE GRADIENT BETWEEN
HIGH PRESSURE TO OUR WEST AND TC MARIA WELL TO THE EAST. CONDITIONS
IMPROVE FRIDAY NIGHT. TRANQUIL CONDITIONS EXPECTED SATURDAY...THE
SCA CONDITIONS POSSIBLE SUNDAY THROUGH MONDAY WITH LONG PERIOD SWELLS
UNDER E-NE WINDS DRIVEN BY HIGH PRESSURE TO THE NORTH AND WAVE OF
LOW PRESSURE TO THE SOUTH.

&&

.HYDROLOGY...
ISOLD AMOUNTS LESS THAN 1/10 OF AN INCH OF RAINFALL IS EXPECTED
OVERNIGHT. RAINFALL AMOUNTS WITH THE COLD FRONT THURSDAY ARE
EXPECTED TO AVERAGE AROUND A QUARTER OF AN INCH. LOCALLY HIGHER
AMOUNTS WILL BE POSSIBLE IN THUNDERSTORMS. RIVERS AND STREAMS
SHOULD HOWEVER CONTINUE TO RECEDE THROUGH THE WEEKEND.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 PM THURSDAY TO 6 AM EDT FRIDAY FOR
     ANZ330-335-338-340-345-350-353-355-370.

&&
Hazardous weather outlook, Sep 14, 10:39 PM EDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
1039 PM EDT WED SEP 14 2011

NYZ075-080-081-178-179-160245-
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
1039 PM EDT WED SEP 14 2011

...RIP CURRENT RISK IN EFFECT THROUGH THURSDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>012-NJZ002-004-006-103>108-NYZ067>074-078-079-176-177-160245-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-
1039 PM EDT WED SEP 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-160245-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1039 PM EDT WED SEP 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

MALOIT

In the hours before

Special weather statement, Sep 14, 11:37 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1137 PM EDT WED SEP 14 2011

NJZ002-NYZ067-150415-
ORANGE-WESTERN PASSAIC-
1137 PM EDT WED SEP 14 2011

...STRONG THUNDERSTORMS WILL IMPACT ORANGE AND WESTERN PASSAIC
COUNTIES...

AT 1134 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF
MILFORD TO FRANKLIN...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF
MILFORD TO 9 MILES NORTHEAST OF HOPATCONG...AND MOVING NORTHEAST AT
25 MPH.

THESE STORMS WILL BE...
  NEAR WEST MILFORD BY 1155 PM.
  5 MILES SOUTHEAST OF PORT JERVIS BY MIDNIGHT.
  NEAR UNIONVILLE BY 1205 AM.
  NEAR WARWICK BY 1210 AM.
  NEAR FLORIDA BY 1215 AM.

FREQUENT CLOUD TO GROUND LIGHTNING...HAIL UP TO NICKEL SIZE...AND
WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY
HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH AN HOUR...IS
OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS...AND POSSIBLE MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4151 7454 4151 7448 4153 7445 4128 7406
      4102 7443 4104 7444 4104 7447 4102 7449
      4103 7450 4107 7450 4108 7451 4119 7438
      4134 7469 4138 7472

MALOIT

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 11:37 PM EDTSpecial Weather StatementOKXOrange38 min
Sep 15, 12:59 PM EDTGale WarningOKX16 hr

Nearby

Severe Thunderstorm Warnings in New York, 2011Severe Thunderstorm Warnings in New Jersey, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.